Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 74, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Dec 7, 2022, 2:58 PM MST for 10 counties in Colorado. It took effect at Dec 8, 2022, 9:08 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2022, 2:58 PM MST (21:58 UTC)
- In effect from
- Dec 8, 2022, 9:08 AM MST
- Expired
- Dec 8, 2022, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS85 KPUB 072158 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 258 PM MST Wed Dec 7 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM FOR THE PLAINS EXCLUDING EL PASO COUNTY... COZ228>237-081400- /O.NEW.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 258 PM MST Wed Dec 7 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Thursday. * Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Timing... * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the lower 50s. * Impacts...Fires could spread rapidly in gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
224 WWUS85 KPUB 072206 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 306 PM MST Wed Dec 7 2022 COZ228>237-081415- /O.CON.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 306 PM MST Wed Dec 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Thursday. * Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the lower 50s. * Impacts...Fires could spread rapidly in gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
196 WWUS85 KPUB 081025 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 325 AM MST Thu Dec 8 2022 COZ226-227-090000- /O.EXA.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 325 AM MST Thu Dec 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226 AND 227... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * Affected Area...Fire Weather Zones 226 and 227. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-233-090230- /O.NEW.KPUB.FW.A.0058.221209T1900Z-221210T0100Z/ /O.CON.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 325 AM MST Thu Dec 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 5 PM MST this afternoon. A Fire Weather Watch has also been issued for gusty winds and low relative humidity, which is in effect for Friday afternoon. * Affected Area...Fire Weather Zones 229, 230 and 233. * Winds...Today, Southwest 20 to 30 mph with gusts up to 50 mph. On Friday, southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ228-231-232-234>237-090000- /O.CON.KPUB.FW.W.0074.221208T1800Z-221209T0000Z/ Pueblo County Including Pueblo-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 325 AM MST Thu Dec 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 231, 232, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 228, 231, 232, 234, 235, 236 and 237. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
100 WWUS85 KPUB 081608 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 908 AM MST Thu Dec 8 2022 COZ229-230-233-090815- /O.EXT.KPUB.FW.W.0074.221208T1608Z-221209T0000Z/ /O.CON.KPUB.FW.A.0058.221209T1900Z-221210T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 908 AM MST Thu Dec 8 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * Affected Area...Fire Weather Zones 229, 230 and 233. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ226>228-231-232-234>237-090000- /O.EXT.KPUB.FW.W.0074.221208T1608Z-221209T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 908 AM MST Thu Dec 8 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 231, 232, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 226, 227, 228, 231, 232, 234, 235, 236 and 237. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
623 WWUS85 KPUB 082222 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 322 PM MST Thu Dec 8 2022 COZ229-230-233-091430- /O.UPG.KPUB.FW.A.0058.221209T1900Z-221210T0100Z/ /O.NEW.KPUB.FW.W.0075.221209T1900Z-221210T0100Z/ /O.CON.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 322 PM MST Thu Dec 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 229, 230 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the upper 30s. * Impacts...Any fires that start may spread rapidly with gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-231-232-234>237-090000- /O.CON.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 322 PM MST Thu Dec 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 231, 232, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 226, 227, 228, 231, 232, 234, 235, 236 and 237. * Winds...Northwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
243 WWUS85 KPUB 082350 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 450 PM MST Thu Dec 8 2022 COZ229-230-233-091600- /O.EXP.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/ /O.CON.KPUB.FW.W.0075.221209T1900Z-221210T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 450 PM MST Thu Dec 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * Affected Area...Fire Weather Zones 229, 230 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start may spread rapidly with gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-231-232-234>237-090100- /O.EXP.KPUB.FW.W.0074.000000T0000Z-221209T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 450 PM MST Thu Dec 8 2022 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 231, 232, 234, 235, 236, AND 237... Winds are beginning to lighten somewhat across the area, and as temperatures gradually cool the relative humidity levels have risen. Therefore, the warning will be allowed to expire. $$ MOORE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 7, 10:38 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 7, 10:38 AM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1038 AM MST Wed Dec 7 2022 .SHORT TERM...(Today and tonight) Issued at 431 AM MST Wed Dec 7 2022 Key Messages: 1) Light to moderate snow continues across the Continental Divide today into tonight, with periods of moderate to heavy snow possible late this afternoon into this evening. 2) Snow now expected to spill into the San Luis Valley, southeast mountains, and parts of the I-25 corridor this evening. A brief period of moderate, possibly heavy, bursts of snow are possible. 3) Low chance for a small window of light freezing rain or freezing drizzle across the far eastern plains late tonight. Snow has been focused across mainly the southwest mountains for much of the night, with latest radar imagery still showing this trend. Light to moderate intensity has been mostly observed, and this has been supported by area webcams. Webcams across the South Fork area have shown snow continue in this area, with snow covered roads becoming the trend. Given this occurring and with light to moderate snow expected to continue for much of the day, did add the lower elevations of the eastern San Juan mountains to the Advisory. Snow across the central mountains has not been as widespread or intense, though snow is likely occurring and is expected to also persist today. So, no additional changes to the Winter Weather Advisory at this time. Did add some additional wording to the Advisory though, mainly for the southwest mountains for later this afternoon into the evening. During this time, stronger and more defined shortwave energy will pivot overhead as this the main upper trough quickly approaches. The favorable flow and increased large scale ascent will support increases in snow coverage and intensity across the Continental Divide and especially the eastern San Juans. Think periods of moderate to heavy snow will be possible, worsening conditions in these areas. Once again no change in winter headlines, but did want to highlight this time period as a period higher concern/impacts. More recent trends have suggested that as this trough and large scale ascent pivot overhead, the increasing snow will move into the San Luis Valley this evening. Guidance coming into fair agreement with this solution, so did increase pops and snow totals in this location. If trends verify, a small few hour window of moderate to possibly heavy snow will be possible across the San Luis Valley this evening. Did not increase totals too high, but would not be surprised for some locations to see a quick one to two inch snow. If confidence increases for the heavier intensity snow, then impacts could be higher. Guidance then suggesting this snow and strong forcing shifts east, moving into the southeast mountains then parts of the I-25 corridor. Did increase pops, though confidence does lower with expected trends and amounts. While similar snows may be possible, confidence is not overly high at this time. This will definitely be something to monitor, as the moderate to heavy snow could easily occur across this corridor. Lastly, as this trough moves through the region this evening, expanding WAA wing will help support additional precip development over the eastern plains. Trends are tricky for this precip development as during this time, drier air will be trying to work its way east while forcing diminishes. Guidance suggesting that precip development looks somewhat better to the east over Kansas, though the far eastern plains will be right on the fringe of this development. This is another period to monitor, as lacking deeper moisture with falling surface temps could support a small window of light freezing rain or freezing drizzle. Given this development is very close, did add slight chance pops for freezing rain/drizzle. At this time, if this were to occur, any ice amounts look to be low. Once again, will continue to keep a close eye on this possibility. .LONG TERM...(Thursday through Tuesday) Issued at 431 AM MST Wed Dec 7 2022 Key Messages: 1) Breezy on Thursday with increasing fire danger across the southeast Plains. 2) Another weak wave bringing light snow to central mts and heightened fire danger to portions of the plains Friday. 3) A stronger system moving into the Rockies Sunday bringing another round of snow to the higher terrain through Monday, with mainly windy and cooler weather across the Plains later Monday and Tuesday. Thursday-Thursday night...Moderate westerly flow aloft remains progged across the region through the day Thursday, as a short wave trough and associated mid level bora front translates across south central and southeast Colorado Thursday morning, which continues into the central High Plains Thursday afternoon. Latest models continue to indicate strong waa and the potential for light rain/ freezing rain across the far southeast plains late Wednesday night into early Thursday morning. The best potential, however, remains further much east in western Kansas, and will not include in the forecast for Thursday at this time. Otherwise, available moisture quickly shallows out behind the passing wave, with dew pts progged to dip into the single digits areawide through the late morning and afternoon. This, along with gusty westerly winds of 25 to 45 mph, strongest over and near the higher terrain, will allow for critical to near critical fire weather conditions to develop late Thursday morning and into the afternoon across portions of the I-25 Corridor through the far southeast Plains. There is not enough confidence in widespread critical fire weather conditions to issue any highlights at this time, however, fire danger will be increasing through the day. As for temperatures, despite cooling aloft, the brisk downslope flow looks to keep temperatures around seasonal levels with highs in the mid 40s to mid 50s across the plains, and mainly in the 20s and 30s across the higher terrain. Short wave ridging across the region Thursday night gives way to increasing westerly flow through the day Friday, as another minor short wave is progged to translate across the Rockies. This will bring chances of generally light orographic snow to the northern central mountains through the day, along with breezy westerly winds over and near the higher terrain. The downslope flow also induces lee troughing across the plains, with breezy southerly winds expected Friday afternoon. Again, with dry air in place across the region, critical to near critical fire weather conditions will be possible across the I-25 Corridor and southeast plains on Friday, with temperatures expected to be around Thursday's levels. Moderate westerly flow aloft is progged across the region Saturday, with increasing west to southwest flow aloft through the day Sunday, as another storm system digs across the West Coast and into the Great Basin. Latest models have come into better agreement with this system slowly lifting out across northwestern Colorado Sunday night and Monday, with a strong closed low progged across the Northern High Plains Monday night and Tuesday. This pattern would keep the area mainly dry, warm and breezy through the weekend, with moderate to locally heavy snow developing across the ContDvd Sunday night and Monday. Monday now looks warm and windy across the eastern Colorado, before a cold front moves across the region later Monday, bringing much cooler temperatures to the region for Tuesday and Wednesday. If this weather pattern verifies, there would be the potential for wind driven snow across northeastern Colorado into northern portions the southeast plains Monday night and Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1036 AM MST Wed Dec 7 2022 KCOS and KPUB will have VFR ceilings and visibility throughout the forecast period. KALS will be mostly VFR except for IFR conditions due to light snow around 01Z and MVFR due to fog around 03Z. The light snow in Alamosa has some uncertainty as the system causing the snow could move south. Also, there is a small chance of light snow showers in the vicinity of KCOS and KPUB in this evening, although it is not put in the TAF. Winds will be mostly light at all three TAF stations, except gusts out of the southwest around 20Z this afternoon at KALS, and gusts out of the northwest around 14Z tomorrow morning at KCOS and KPUB. -Riser && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MST Thursday for COZ058-060- 066>068. && SHORT TERM...RODRIGUEZ LONG TERM...MW AVIATION...RISER
Hazardous weather outlook, Dec 7, 4:53 AM MST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 453 AM MST Wed Dec 7 2022 COZ058>089-093>099-081200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 453 AM MST Wed Dec 7 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Light to moderate snow will continue across the Continental Divide today into tonight, with periods of moderate to heavy snow possible late this afternoon into this evening. Snow covered roads with reductions in visibility can be expected, especially over the Wolf Creek, Fremont, and Monarch passes. Snow is then expected to spill into the San Luis Valley, southeast mountains, and parts of the I-25 corridor this evening. During this time, a brief period of moderate, possibly heavy, bursts of snow are possible. While amounts may be light, potentially higher snowfall rates could support hazardous driving conditions. Lastly, there is a low chance for a small window of light freezing rain or freezing drizzle across the far eastern plains late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy westerly winds of 25 to 45 mph, strongest over and near the higher terrain, and associated dry air moving into the region will allow for near critical fire weather conditions to develop across portions of the I-25 Corridor through the far southeast Plains late Thursday morning and into Thursday afternoon. Near critical fire weather conditions will again be possible across portions of the southeast Plains on Friday. Another round of moderate to locally heavy snowfall will be possible across the higher terrain along the Continental Divide Sunday night and Monday. Snow chances spread east across the high mountain valleys through the eastern mountains through the day Monday, with breezy to windy conditions once again bringing the potential for critical fire weather conditions to the southeast Plains on Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ/23
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.